Beware of Loperamide

My doctor prescribe 2mg Loperamide on Friday to stop my poo being too loose. I have been on the loo worse than ever! I now have blood in my poo, massive flatulence, stomach ache and my back passage feels like it has been scrubbed with a Brillo Pad. Loperamide contains Lactose which can be the only thing to trigger such a horrendous side effect. Anyone else had this problem?

12 Replies

oldestnewest
  • A lot of tablet medication contains lactose

    Beware if you are dairy or lactose intolerant

  • Thank you. I didn't realise the coating on these pills contains the lactose or any others for that matter. I have managed today to get Imodium IBS Relief in a soft capsule that doesn't contain Lactose, I feel better already. I am changing doctors as well. Best wishes.

  • Go back to GP and untill then use some vasseline are preperation H for sore bottom

    Very Best Wishes

  • Many thanks, but I can't afford to go back to my GP. We have to pay around £40 for 10 minutes here in Jersey. I am using Sudacrem. I don't think I have ever used preparation H. I have been to the chemist and she suggested Imodium IBS Relief which is in soft capsules and has no lactose. I am hopefully on the mend.

  • I haven't researched this but it seems lactose is not essential to the preparation - it features in many medications for some strange reason. I wonder if there's a lactose free alternative. Check the ingredients on the pack. Loperamide can be bought over the counter as own brands, diocalm, immodium etc.

  • I am very grateful for your reply. I managed to make it to the chemist today and she suggested I try Imodium IBS Relief in soft capsules, which do not contain lactose. The Loperamide capsules contain the lactose and far too many E numbers for my liking. This has given me a huge wake up call. Best wishes.

  • hope it goes well. :)

  • Hi babe patricia here I have the same problems taking the loperamide on the toilet more than ever nearly passing out with the pain & spasms they supposed stop you poopen so much but I had to stop taken them & just let nature work for my bowels I get so many bad pains with them & now I live on the toilet & feel safe on there when the pains cum & them horrible spasms that can cum intence take care patricia

  • Hello Patricia, Sue here. I am so glad its not just me! I have been stuck in the bathroom for nearly a week. I am sacking my doctor and getting one who knows about food allergy. Thank you and best wishes.

  • any one tried Lomotil instead of Imodium for diarrhea ??

  • I took these in the summer ended in hospital and told never to take them by the staff

  • Thank you for your reply. I am sorry to hear you ended up in hospital, how awful for you. I am still suffering the effect of the Loperamide since last Friday. I was told by the chemist that I had to just let nature take its course. I am totally exhausted!!!!!

You may also like...